Hou, Thomas Y. and Yang, Dan-ping and Wang, Ke (2004) Homogenization of incompressible Euler equations. Journal of Computational Mathematics, 22 (2). pp. 220-229. ISSN 0254-9409. http://resolver.caltech.edu/CaltechAUTHORS:20110819-082640450
Full text is not posted in this repository. Consult Related URLs below.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20110819-082640450
In this paper, we perform a nonlinear multiscale analysis for incompressible Euler equations with rapidly oscillating initial data. The initial condition for velocity field is assumed to have two scales. The fast scale velocity component is periodic and is of order one. One of the important questions is how the two-scale velocity structure propagates in time and whether nonlinear interaction will generate more scales dynamically. By using a Lagrangian framework to describe the propagation of small scale solution, we show that the two-scale structure is preserved dynamically. Moreover, we derive a well-posed homogenized equation for the incompressible Euler equations. Preliminary numerical experiments are presented to demonstrate that the homogenized equation captures the correct averaged solution of the incompressible Euler equation.
|Additional Information:||© 2004 Global Science Press. Received January 31, 2004. This work was supported by an NSF grant DMS-0073916, an NSF ITR grant ACI-0204932, Major State Basic Research Program of China grant G1999032803 and the Research Fund for Doctoral Program of High Education by China State Education Ministry.|
|Subject Keywords:||incompressible flow; multiscale analysis; homogenization; multiscale computation|
|Classification Code:||Mathematics subject classification: 76F25, 76B47, 35L45|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Tony Diaz|
|Deposited On:||23 Aug 2011 23:19|
|Last Modified:||23 Aug 2011 23:19|
Repository Staff Only: item control page